Alert archive / Indiana / Flash Flood Warnings in 2024

Flash Flood Warning 4, NWS Indianapolis, IN

April 1, 2024Putnam County, Indiana

NWS Indianapolis, IN issued this flash flood warning at Apr 1, 2024, 10:03 PM EDT for Putnam County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2024, 10:03 PM EDT (02:03 UTC)
Expired
Apr 2, 2024, 1:15 AM EDT
In force
3 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

County Putnam County, IN

The radar

The Indianapolis radar (KIND), 49 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2024-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2024-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -179 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1400 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-179 m²/s²
0-3 km storm-relative helicity
-167 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

735 
WGUS53 KIND 020203
FFWIND
INC133-020515-
/O.NEW.KIND.FF.W.0004.240402T0203Z-240402T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
1003 PM EDT Mon Apr 1 2024

The National Weather Service in Indianapolis has issued a

* Flash Flood Warning for...
  Central Putnam County in west central Indiana...

* Until 115 AM EDT.

* At 1003 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Greencastle, Bainbridge, Carpentersville and Groveland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3980 8670 3971 8671 3963 8688 3960 8700
      3960 8701 3975 8701 3979 8692 3981 8684
      3982 8674

FLASH FLOOD...RADAR INDICATED

$$

AU
1 follow-up statement
944 
WGUS73 KIND 020511
FFSIND

Flash Flood Statement
National Weather Service Indianapolis IN
111 AM EDT Tue Apr 2 2024

INC133-020521-
/O.EXP.KIND.FF.W.0004.000000T0000Z-240402T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Putnam IN-
111 AM EDT Tue Apr 2 2024

...FLASH FLOOD WARNING WILL EXPIRE AT 115 AM EDT EARLY THIS MORNING 
FOR CENTRAL PUTNAM COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 200 PM EDT Tuesday for 
portions of central, east central, north central, south central, 
southeast, southwest, and west central Indiana.

&&

LAT...LON 3980 8670 3971 8671 3963 8688 3960 8700
      3960 8701 3975 8701 3979 8692 3981 8684
      3982 8674

$$

AW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Apr 1, 9:41 PM EDT, 22 minutes earlier. Its key messages:

  • Scattered to widespread showers and thunderstorms this evening through tonight; A few severe storms are possible with the primary threat being large hail.
  • Flash Flood Watch in effect this evening into Tuesday afternoon. Repeated rounds of heavy rainfall. From 1 to 3 inches of rainfall is possible, with locally higher amounts.
  • Severe thunderstorms are once again possible on Tuesday, with all associated hazards possible.
  • A significant temperature drop is expected post frontal passage on Tuesday evening. Potential impacts in the cold sector include scattered snow showers and overnight frost/freeze.
  • Early forecast thoughts on the April 8th eclipse covered in the CLIMATE section at the bottom
Area forecast discussion, Apr 1, 9:41 PM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
941 PM EDT Mon Apr 1 2024

.KEY MESSAGES...

- Scattered to widespread showers and thunderstorms this evening
  through tonight; A few severe storms are possible with the primary
  threat being large hail.

- Flash Flood Watch in effect this evening into Tuesday afternoon.
  Repeated rounds of heavy rainfall. From 1 to 3 inches of rainfall
  is possible, with locally higher amounts.

- Severe thunderstorms are once again possible on Tuesday, with all
  associated hazards possible.

- A significant temperature drop is expected post frontal passage on
  Tuesday evening. Potential impacts in the cold sector include
  scattered snow showers and overnight frost/freeze.

- Early forecast thoughts on the April 8th eclipse covered in the
  CLIMATE section at the bottom

&&

.MESOSCALE UPDATE...
Issued at 859 PM EDT Mon Apr 1 2024

Convection has continued to evolve upstream over Central Illinois
positioned along the frontal boundary, with the leading activity
nudging into West Central Indiana the last 30 minutes. Vertical
extent to the cores has not been too substantial, but is developing
in the proximity to the steadily increasing LLVL jet. The concern
with some of the leading towers will be if they are drifting north
of the quasi-stationary boundary they could easily produce larger
hail stones due to the much cooler airmass underneath. Surface
observations have indicated some backing the last couple of hours;
however, helicity within the 0-1km layer does not appear to be much
different from earlier. Satellite imagery is indicating some
stronger vertical growth to pockets of the convection drifting into
Central Indiana, so expect some continued upscale growth to
convection. Given the proximity to the boundary and taller
structures beginning to develop at a faster pace, this should aid in
the enhancement to lightning generation. Which is presently occurring
to convection near Greencastle Indiana and further west.

Previous Mesoscale Discussion...Across Central Indiana this evening
a boundary continues to be positioned along the I-70 corridor. North
of this feature winds are rather uniform from the east to quasi-
northeast and to the south warm/juicy air is evident with southerly
winds and temps in the low/mid 70s and dewpoints in the 60s.
Fortunately winds are presently not backing other than immediately
adjacent to the boundary. 0-1km storm-relative helicity within this
zone remains around 200 m2/s2. WoFS forecast data would suggest
MLCAPE is around 800-1200 J/Kg and aircraft data indicates an
increase to the layered winds between 700-600mb to around 50kts.
NSSL WoFS data later this evening indicates the LLVL jet will
continue to increase but appears to be displaced slightly west
towards Illinois and perhaps entering west-central Indiana around
10PM. Earlier convection across the state outpaced the instability
and hit into a more stable airmass allowing steady dissipation.
Additional growth has been sluggish with much of Central Indiana
seeing some stable conditions linger. Satellite imagery shows a flat
top to clouds with a few agitated areas well west near St Louis and
some marginal agitation or vertical growth to clouds into Central
Illinois.

Expect at the LLVL jet increases this evening, further upscale
growth to convection will occur and push east following a growing
instability axis that should nudge east into Indiana. At present the
best chance for stronger storm development appears to be favoring an
area south/southwest of Indy metro or within the zone that the SPC
has outlooked within the enhanced area. That being said, anytime you
have a boundary with growing instability the atmospheric forcing
within the lowest 0-2KM tends to see rapid development. Will update
the mesoscale discussion later this evening as the atmospheric
development evolves and conditions change.

&&

.FORECAST UPDATE...
Issued at 940 PM EDT Mon Apr 1 2024

For details on the severe threat, please see the latest Mesoscale
Discussion.

Showers and thunderstorms continue to develop across the western
forecast area this evening. Expect coverage to gradually increase
across central Indiana as the 850mb jet increases tonight. Adjusted
PoPs in the first few hours to reflect current trends, then
continued high PoPs all locations overnight.

Advected Layered Precipitable Water imagery shows a deep flow of
moisture into the area, so the heavy rain/flooding threat will
continue. Flood Watch looks good.

Some of the colder air (mid to upper 40s) has slipped into the far
northern forecast area, so lowered low temperatures there a bit.
Meanwhile, lower 70s continue in the far southwest. Low temperatures
in the south look good, but adjusted hourly temperatures as needed.

&&

.SHORT TERM (This evening through Tuesday)...
Issued at 300 PM EDT Mon Apr 1 2024

Quite a bit to talk about in the short term period, primarily
concerning severe convective and flooding potentials.

CURRENT CONDITIONS

A deep upper-level trough currently resides over the intermountain
west, with the primary axis stretching from southern California to
North Dakota. The trough is expected to maintain a positive tilt as
it translates eastward through tomorrow. This orientation generally
allows deep southwesterly flow to prevail. At the surface, a sharp
quasi-stationary front is draped from west to east across Illinois,
Indiana and into Ohio. Temperatures in the 50s are found north of
the boundary, and in the 70s south of it. Sustained southerly flow
out of the Gulf of Mexico has allowed abundant moisture to stream
northward over the past 24-48 hours. Given the amount of warm
buoyant air flowing northward, it is no surprise to see CAPE values
over 1000 J/kg concentrated along the front. Instability is surface-
based south of the boundary, and elevated to the north (rooted
around 850-700mb).

THIS AFTERNOON

Latest satellite imagery shows clearing across central Illinois and
Indiana, and points southward. This should help destabilize the lower
atmosphere to some degree, and help the front gradually lift
northward once again. Recent High-Res/CAM data hints at this front
becoming the focal point for convective initiation this afternoon,
mainly after 18z or so. In terms of parameter space, we have CAPE,
as mentioned earlier (1000J/kg currently, rising to 1500J/kg by
afternoon). Lapse rates leave a lot to be desired, with values in
the 6.0 to 6.5 C/km range. Deep moisture extends up to the EL, with
CAPE profiles taking on a long and skinny appearance per RAP
soundings. Flow is relatively uniform through 850-700mb, increasing
more rapidly upward from there. A decent amount of CAPE exists in
the Hail Growth Zone, with flow increasing in this layer for good
storm top ventilation. Additionally, max parcel levels are quite
high (10 to 12km). Model hodographs are generally long and straight,
with some slight curvature in the 0-1km layer. Low-level curvature
increases a bit around sunset and after as a developing Low-level
jet acts to elongate this part of the hodograph. Plenty of
instability exists down low (upwards of 100J/kg 3CAPE), mainly along
and just south of the warm front.

Storm mode should initially be discrete, with a few supercells
possible. Should these supercells develop along and just south of
the warm front, then a tornado or two cannot be ruled out. Hail
appears to be the primary hazard today, and a few instances of hail
to 2 inches in diameter is not out of the question should lapse
rates improve. Upscale growth into an MCS is expected overnight,
which will allow the primary hazard to transition to severe wind
gusts.

TONIGHT

As mentioned just before, upscale growth into an MCS or several
clusters of storms is anticipated. Hi-res guidance shows storms
training along the east-west oriented front, and a signal for heavy
rain is likewise picked up on by various global models. On average,
a widespread rainfall total around 1-3 inches is likely, with
locally more depending on where training convection sets up. Current
guidance shows this area along and just north of the I-70 corridor,
but some other members of guidance depict it across southern
portions of the CWA. Given the spatial uncertainty in various forms
of guidance, but agreement in the overall signal...we went with a
Flash Flood Watch for the entirety of the CWA. Heavy rainfall is
expected to continue on and off through the night.

TUESDAY

There has been a rather significant shift northward with high-
res/CAM guidance regarding the position of a surface low expected to
develop during the day Tuesday. Guidance now begins to strengthen
the low over northern Missouri, and into Illinois, before lifting it
northeast towards lower Michigan. This, in turn, allows the warm
sector to extend further north. In this scenario, much of central
Indiana would be in this warm buoyant corridor just ahead of the
strengthening low. Parameter space in this warm sector is more
robust than today, with very long hodographs, deep CAPE, and steeper
lapse rates (6.5-7.5C/km). Model soundings show dry air in the 850-
700mb level, with abundant moisture near the surface. Additionally,
a much stronger low-level jet should exist (50-60kt). So what does
this all mean? All convective hazards are on the table tomorrow,
from strong winds, to large hail, and possibly tornadoes. This trend
in the models is recent, and will need to be monitored to see if it
becomes consistent run-to-run. Discrete cells should be favored, as
the north-south oriented cold front interacts with the west-
southwest shear vector to limit upscale growth. Additionally, cell
motions should be very fast. We also upped high temperatures for
Tuesday as well, since we look to be deeper into the warm sector now.

&&

.LONG TERM (Tuesday night through Monday)...
Issued at 300 PM EDT Mon Apr 1 2024

The bulk of the long range will be dominated by the system
developing in the short term.

Guidance is in good agreement now regarding a potent vort max diving
down out of Canada and phasing with the western trough as it
advances east. This phasing allows the surface low, mentioned in the
Tuesday section above, to strengthen rapidly. The system then
occludes over the Great Lakes, slowly spinning in place for the
remainder of the week. As colder air wraps around the system, snow
chances increase Wednesday into Thursday. Accumulations are
currently unlikely, given stronger April sun angle and warm ground.
Though a coating on elevated or grassy surface is not out of the
question.

Thereafter, ridging looks to build to our west as we head into the
weekend. Latest trends in guidance have been a bit slower and
further west for the big closed low mentioned above. That may allow
low-level stratocu to persist a bit more than currently shown.
Nevertheless, a gradual clearing trend is expected this weekend
along with warming temperatures. This forecast depends on how
quickly the closed low can exit the region.

Eclipse Outlook / Extended...

SEE CLIMATE SECTION

&&

.AVIATION (00Z TAF Issuance)...
Issued at 718 PM EDT Mon Apr 1 2024

Impacts:

- Showers increasing in coverage and becoming widespread by 06Z
- Scattered to numerous thunderstorms in the widespread rain
- Ceilings falling into MVFR and IFR by 06Z
- Wind direction may vary considerably in convection and as warm
  front meanders

Discussion:

Confidence in timing of arrival of widespread rain is medium
due to mesoscale influences, but widespread rain should arrive by
around 06Z along with scattered to numerous storms. Ceilings and
visibility will lower in rain. Severe convection is possible.

Widespread rain will end by around 12Z Tuesday and some improvements
in ceilings will take place in the morning. A strong cold front will
move in during the afternoon bringing more scattered to numerous
convection.

&&

.CLIMATE...
Issued at 300 PM EDT Mon Apr 1 2024

It is now about a week out from eclipse day and as stated in
previous iterations of this discussion, a few signals can be
deciphered from long range guidance.

As mentioned in the discussion above, a deepening/occluding low
pressure system is anticipated to develop over the eastern US. As
this low deepens, it should act to bottle up the upstream wave
pattern. This can be seen in guidance as a deepening trough over the
western US. It's this trough that could be the determining factor as
to what kind of weather we see on Monday April 8th.

Taking a step back, global teleconnections show strongly negative
phases in both the NAO and AO. This means that the synoptic scale
will dictate our weather going forward, and with a very strong and
occluded low over the east coast...it is likely that the position
and longevity of this system will determine the evolution of the
west coast trough.

Latest ensemble guidance depicts both the eastern and western
troughs becoming highly amplified with an increasingly squeezed
ridge in between. A flow pattern similar to a classic omega block
looks to take shape by Friday. With strongly negative
teleconnections, a pattern featuring blocking is not a surprise.
Guidance begins to diverge over the weekend as models struggle to
depict how the aforementioned features interact within the bottled up
flow. Guidance typically struggles in blocking patterns, and can be
too fast with synoptic-scale features. This can be seen in recent
trends with today's system that has been gradually shifting westward
with time.

It's tough to downscale this pattern into a cloud cover forecast for
the 8th. The primary questions are how much does the occluded east
coast low affect the upstream pattern, and in what form the western
trough ejects eastward. As guidance comes into greater consensus,
the answers to these questions will likewise come into focus. Stay
tuned for further updates.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Tuesday afternoon for INZ021-028>031-035>049-
051>057-060>065-067>072.

&&

MESOSCALE...Beach
UPDATE...50
SHORT TERM...Eckhoff
LONG TERM...Eckhoff
AVIATION...50
CLIMATE...Eckhoff
Hazardous weather outlook, Apr 1, 4:01 PM EDT, 6 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
401 PM EDT Mon Apr 1 2024

INZ021-028>031-035>049-051>057-060>065-067>072-022015-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
401 PM EDT Mon Apr 1 2024

This Hazardous Weather Outlook is for Central Indiana.

.DAY ONE...Through Tonight.

Weather hazards expected...

 Lightning, large hail, damaging wind gusts, isolated tornadoes,
heavy rain and flooding

DISCUSSION...

Thunderstorms will move across central Indiana at times through
tonight. Some severe storms are possible.

In addition, heavy rain may lead to flooding.

Storm movement will be from the west at around 40 mph.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Severe thunderstorms are possible at times on Tuesday. A few
thunderstorms may linger into Tuesday evening.

Expected rain totals of up to around 2 inches from today through
Wednesday would lead to an increased flooding threat.

Freezing temperatures are possible for all or parts of the area
during the early mornings of Thursday into Sunday.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation may be needed at times through Tuesday.

&&

This product in graphical format...along with other weather...
hydrological and climate information...at:

http://www.weather.gov/erh/ghwo?wfo=ind
http://www.weather.gov/ind

WFO IND

In the hours before

Special weather statement, Apr 1, 4:46 PM EDT, 5 hours 17 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
446 PM EDT Mon Apr 1 2024

INZ063-064-071-072-012130-
Brown IN-Bartholomew IN-Jackson IN-Jennings IN-
446 PM EDT Mon Apr 1 2024

...A strong thunderstorm will impact portions of southeastern Brown,
southern Bartholomew, northeastern Jackson and northwestern Jennings
Counties through 530 PM EDT
...

At 445 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Columbus, moving east at 30 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Columbus, Elizabethtown, Jonesville, Hayden, Azalia, Waymansville,
and Grammer.

This includes Interstate 65 between mile markers 52 and 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3904 8611 3913 8612 3921 8569 3896 8569
TIME...MOT...LOC 2045Z 269DEG 28KT 3908 8604

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Nield
Local storm report, Apr 1, 9:30 PM EDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
930 PM EDT Mon Apr 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     Hail             2 S Bainbridge          39.74N 86.82W
04/01/2024  E1.00 Inch       Putnam             IN   Law Enforcement

            Officer reported 1in Hail.

&&

AU
Local storm report, Apr 1, 9:31 PM EDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
931 PM EDT Mon Apr 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     Hail             2 S Groveland           39.73N 86.73W
04/01/2024  E0.75 Inch       Putnam             IN   Public

&&

AU
Special weather statement, Apr 1, 9:55 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
955 PM EDT Mon Apr 1 2024

INZ046-047-020245-
Hendricks IN-Marion IN-
955 PM EDT Mon Apr 1 2024

...A strong thunderstorm will impact portions of eastern Hendricks
and Marion Counties through 1045 PM EDT...

At 954 PM EDT, Doppler radar was tracking a strong thunderstorm near
Plainfield, or 10 miles west of Indianapolis, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Indianapolis, Lawrence, Plainfield, Brownsburg, Beech Grove,
Speedway, Danville, Southport, Avon, Cumberland, Pittsboro, Meridian
Hills, Warren Park, Clermont, Homecroft, Rocky Ripple, Williams
Creek, Wynnedale, Spring Hill, and Crows Nest.

This includes the following highways...
 Interstate 65 between mile markers 102 and 125.
 Interstate 69 near mile marker 200.
 Interstate 70 between mile markers 64 and 93.
 Interstate 74 between mile markers 62 and 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM EDT for
central Indiana.

&&

LAT...LON 3991 8595 3964 8595 3964 8608 3965 8649
      3988 8646
TIME...MOT...LOC 0154Z 271DEG 28KT 3974 8635

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Nield

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 8:52 PM EDTSevere Thunderstorm WarningINDClay, Montgomery, Parke, Putnam53 min
Apr 1, 9:25 PM EDTSevere Thunderstorm WarningINDHendricks24 min
Apr 1, 9:35 PM EDTAreal Flood AdvisoryINDClay, Hendricks, Parke, Putnam, Vermillion, Vigo3 hr
Apr 1, 9:55 PM EDTSpecial Weather StatementINDMarion50 min
Apr 1, 10:07 PM EDTSpecial Weather StatementINDHendricks23 min
Apr 1, 11:09 PM EDTAreal Flood AdvisoryINDHendricks, Putnam2 hr
Apr 1, 11:21 PM EDTSpecial Weather StatementINDHenry24 min
Apr 2, 1:59 AM EDTAreal Flood WarningINDClay, Hendricks, Marion, Parke, Putnam, Vermillion and 1 more6 hr
Apr 2, 2:22 AM EDTSpecial Weather StatementINDSullivan23 min
Apr 2, 3:28 AM EDTSpecial Weather StatementINDMorgan32 min
Apr 2, 3:43 AM EDTWind AdvisoryINDFountain, Parke, Vermillion, Vigo, Warren16 hr
Apr 2, 3:47 AM EDTSpecial Weather StatementINDGreene, Monroe28 min
Apr 2, 4:02 AM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Decatur, Johnson, Rush, Shelby28 min
Apr 2, 4:06 AM EDTSpecial Weather StatementINDMonroe24 min
Apr 2, 4:14 AM EDTRiver Flood WarningINDDelaware, Randolph34 hr
Apr 2, 4:25 AM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Rush, Shelby50 min
Apr 2, 4:29 AM EDTSpecial Weather StatementINDBartholomew, Jackson, Jennings46 min
Apr 2, 5:36 AM EDTSpecial Weather StatementINDKnox39 min
Apr 2, 6:06 AM EDTAreal Flood WarningINDBrown, Decatur, Hancock, Johnson, Monroe, Morgan and 2 more9 hr
Apr 2, 6:26 AM EDTAreal Flood AdvisoryINDBartholomew, Brown, Decatur, Jackson, Jennings, Lawrence and 1 more7 hr
Apr 2, 6:34 AM EDTSpecial Weather StatementINDKnox26 min
Apr 2, 7:34 AM EDTAreal Flood AdvisoryINDBoone, Hamilton, Hancock, Hendricks, Johnson, Madison and 3 more13 hr
Apr 2, 7:57 AM EDTAreal Flood AdvisoryINDClay, Hendricks, Montgomery, Morgan, Parke, Putnam13 hr
Apr 2, 9:22 AM EDTRiver Flood WarningINDJohnson37 hr
Apr 2, 11:17 AM EDTRiver Flood WarningINDCarroll, Tippecanoe, White30 hr
Apr 2, 11:17 AM EDTRiver Flood WarningINDSullivan, Vigo20 days
Apr 2, 11:17 AM EDTRiver Flood WarningINDTippecanoe3 days
Apr 2, 11:17 AM EDTRiver Flood WarningINDKnox, Sullivan22 days
Apr 2, 11:17 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo17 days
Apr 2, 11:17 AM EDTRiver Flood WarningINDKnox, Sullivan23 days
Apr 2, 11:23 AM EDTRiver Flood WarningINDClay, Greene46 hr
Apr 2, 11:23 AM EDTRiver Flood WarningINDMonroe, Morgan, Owen4 days
Apr 2, 11:23 AM EDTRiver Flood WarningINDDelaware, Madison52 hr
Apr 2, 11:23 AM EDTRiver Flood WarningINDMonroe, Morgan, Owen3 days
Apr 2, 11:23 AM EDTRiver Flood WarningINDGreene, Monroe, Owen4 days
Apr 2, 11:23 AM EDTRiver Flood WarningINDHamilton, Madison49 hr
Apr 2, 11:23 AM EDTRiver Flood WarningINDDaviess, Greene, Knox7 days
Apr 2, 11:23 AM EDTRiver Flood WarningINDHamilton, Marion55 hr
Apr 2, 11:23 AM EDTRiver Flood WarningINDMarion, Morgan69 hr
Apr 2, 11:23 AM EDTRiver Flood WarningINDDaviess, Greene, Knox6 days
Apr 2, 11:23 AM EDTRiver Flood WarningINDMarion, Morgan64 hr
Apr 2, 11:28 AM EDTRiver Flood WarningINDShelby36 hr
Apr 2, 11:28 AM EDTRiver Flood WarningINDBartholomew, Johnson, Shelby57 hr
Apr 2, 11:28 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington4 days
Apr 2, 11:28 AM EDTRiver Flood WarningINDBartholomew, Jackson65 hr
Apr 2, 11:28 AM EDTRiver Flood WarningINDBartholomew47 hr
Apr 2, 11:30 AM EDTSpecial Weather StatementINDDaviess30 min
Apr 2, 11:56 AM EDTSpecial Weather StatementINDMonroe34 min
Apr 2, 12:17 PM EDTSpecial Weather StatementINDDecatur13 min
Apr 2, 1:18 PM EDTSpecial Weather StatementINDClay, Putnam, Vigo27 min
Apr 2, 1:27 PM EDTAreal Flood AdvisoryINDClay, Montgomery, Owen, Parke, Sullivan, Vermillion and 1 more8 hr
Apr 2, 1:44 PM EDTSpecial Weather StatementINDHendricks, Morgan, Putnam31 min
Apr 2, 2:15 PM EDTSpecial Weather StatementINDDelaware, Hancock, Marion30 min
Apr 2, 2:17 PM EDTRiver Flood WarningINDPutnam24 hr
Apr 2, 2:17 PM EDTRiver Flood WarningINDHoward31 hr
Apr 2, 2:37 PM EDTSpecial Weather StatementINDKnox23 min
Apr 2, 2:59 PM EDTSpecial Weather StatementINDGreene, Knox31 min
Apr 2, 3:01 PM EDTAreal Flood AdvisoryINDDecatur, Hancock, Rush, Shelby6 hr
Apr 2, 3:13 PM EDTAreal Flood AdvisoryINDDelaware, Hancock, Henry, Madison, Randolph, Rush6 hr
Apr 2, 3:26 PM EDTSpecial Weather StatementINDDaviess, Greene, Lawrence, Martin, Monroe34 min
Apr 2, 3:28 PM EDTRiver Flood WarningINDMarion8 hr
Apr 2, 3:36 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Greene, Johnson, Monroe, Morgan and 1 more24 min
Apr 2, 3:56 PM EDTSevere Thunderstorm WarningINDLawrence, Martin19 min
Apr 2, 3:57 PM EDTSevere Thunderstorm WarningINDGreene, Lawrence, Martin, Monroe36 min
Apr 2, 3:59 PM EDTSevere Thunderstorm WarningINDBrown, Hancock, Johnson, Marion, Monroe, Morgan and 2 more31 min
Apr 2, 4:17 PM EDTSevere Thunderstorm WarningINDBrown, Jackson, Monroe28 min
Apr 2, 4:31 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Decatur, Johnson, Shelby29 min
Apr 2, 4:53 PM EDTTornado WarningINDJackson, Jennings37 min
Apr 2, 5:22 PM EDTSpecial Weather StatementINDRush23 min
Apr 2, 5:25 PM EDTTornado Warning Tornado observedINDJennings20 min

Nearby

Flash Flood Warnings in Indiana, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.